68.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen and muscle twitches

13 REPLIES 13
Optimissy64
Member

Re: Tamoxifen and muscle twitches

Hi Naydap8. That's really weird and interesting. Been on anastrozole for just over 6 weeks and apart from terrible back muscle spasms yesterday, which  i sorted with Iboprufin, have been OK, but also had a couple of bouts of my thigh muscle twitching for a few minutes, - not painful - just an odd sensation, but as it didn't hurt I wasn't bothered by it, but I'm guessing it is the drug. It is early days so I'm just going to persevere and hope that as time goes on it will settle down. Hope the same goes for you too - I don't think people would stay on this drug for 5 plus years if the initial side effects didn't settle eventually. Fingers crossed for us all anyway. xxx

naydap8
Member

Re: Tamoxifen and muscle twitches

Hi all. I'm late to this Tamoxifen "party" but I have been on it for about a month...after trying a couple of other meds...I have had horrible joint pains and since I've started the Tamoxifen, I have random favial twitches!! So annoying and quite worrisome. I'm exhausted and super emotional...I suppose after what I've gone through in the past 9 months that's to be expected but I have to be on this for FIVE years and am hoping these side effects subside...

Charys
Community Champion

Re: Tamoxifen and muscle twitches

Well, for anyone reading back this thread in the future, my oncologist says she has 'not come across this before and doesn't think it is serious and suggests I continue with the tablets'. I don't understand why oncologists aren't coming across this  muscle twitching thing, there is so much annecdotal evidence, admittedly not that commonly, of muscle spasms and involuntary movement/twitches. Oh well.....onwards and upwards......

Charys
Community Champion

Re: Tamoxifen and muscle twitches

Hiyer Kim,

 

Ive just replied to your PM. I don't seem to have had hot flushes, but I definitely feel very emotional and 'PMT- ish'. Tiredness.....yep.....got that too. Muscle twitches....still there too. :0( I am hoping and hoping that all these side effects slowly resolve over the next few weeks; They do seem to for quite a few people.

 

C xx

Kimucoughdrop
Member

Re: Tamoxifen and muscle twitches

Charys your GP sounds fab. And how reassuring to have such a thorough check. My twitches are a little better but I felt so rubbish on Friday after being on it for 10 days. I felt just felt so unwell I couldn't move and felt in a mental fog.  I decided it was the tamoxifen and I didn't take it Friday night. Saturday I felt like old me again. I have started to cut the tablets in two and have half morning and night. I am so so tired on it and still having loads of hot flushes. I have just ordered a cool sleep pillow from Amazon which was recommended by a friend. I thougt my fan had broken just now and was feeling really panicky at the thought of a night without it. 

Charys
Community Champion

Re: Tamoxifen and muscle twitches

That's very interesting Kim.

 

I ended up ringing the on duty GP yesterday late afternoon, she called me in to do a full check over ( what a service I had yesterday, awesome GP!) Everything was OK, she did all sorts of things like tapping here and there on my face to check reflexes, asked loads of questions, heart, lungs etc and seeing if muscle twitches were created by a tight band round my arm ?!?! Anyway, she also took bloods herself there and then to check for potassium but mostly calcium changes ...she mentioned checking if they were high. I had to drop them in to the local hospital and the results were back, she called me by 9 pm!!! Flippin heck, the NHS at its best is damned good.

All normal, no changes of concern. She said to me that although she had never heard of the symptoms I was referring to, and they aren't documented, she believed me that there appears to be anecdotal evidence out there. She agreed that if it had definitely started after taking tamox. then I was aware enough to know of changes occurring and it was happening ( so at lest she didn't say it wasn't the tamoxifen like your onc!). I asked if it could just be tiredness and anxiety, she said it could play a part but could also just be 'one of those odd temporary side effects' that some people get. I feel reassured that nothing concerning is going on....and I'll stick with it and hope for it to resolve. So, maybe that is why your onc wasn't bothered. 

I just find it odd that people are clearly having and mentioning this twitching thing and yet it isn't on the side effects list.

 

anyhowwww....take care and hope your hot flushes don't get too bothersome...or even better ....get better !! :0) 

Kimucoughdrop
Member

Re: Tamoxifen and muscle twitches

I have been on tamoxifen for a week now and have been have the twitching in my leg and foot. I asked the oncologist today but he didn't seem to think it's connected with tamoxifen, but it started after taking it, I am also really tired and having lots of hot flushes. 

Charys
Community Champion

Re: Tamoxifen and muscle twitches

Just picking up this old thread, from years and years ago, as it seems to relate entirely to what I am experiencing. I don't know if anyone who wrote on it is still reading and active on this forum, but maybe some newer people could help. I am getting involuntary muscles twitches, which I can only put down to the tamoxifen as it literally has started at the same time. They happen all over, randomly, and after reading the literature in thbox I can find no reference to this being a commented on side effect. I have only been on the full dose for a week, and don't know if it something that is to be expected, if others get it, or if I should be continuing taking them and just mentioning it the next time I see the onc. ( 5 weeks). I would be interested in some thoughts from anyone who has experienced this.....

 

TIA

 

Charys 

Guest user
Not applicable

Re: Tamoxifen and muscle twitches

Hi,
I have been on tamoxifen for about 1 year and recently, (about 2-3 months ago) I started suffering muscle twitching. It is 95% in my calves, though can happen anywhere. It is really driving me crazy and seems like a very weird symptom. It starts as soon as I sit or lie down,disappears completely when I am active. I don't know whether to call my oncologist about it. My PCP blew me off, saying "drink more water". I know it is not that. Found this thread and wonder if anyone has had this and had it go away if they stopped the tamoxifen.
Thanks for any help!

Guest user
Not applicable

Re: Tamoxifen and muscle twitches

Hi sandraann52
Just picked up this thread. I am like you, I have been on Tamoxifen for 1 yr I still suffer from very bad hot sweats, I had my op last year and had radiotherapy which finished last December. I have just started (last month) with the muscle twitching and its driving me mad - what was the outcome of your chat with the specialist before I call mine - I am worried sick, but glad I looked on here. They don't tell you that you might get these side effects do they? Do you still have yours, did they change your meds? I keep thinking something else is growing inside of me, I have them at the top of my ribs, my eye, leg, stomach but mostly at the top of my rib cage, hence the worry.
Any help or advice appreciated.

Guest user
Not applicable

Re: Tamoxifen and muscle twitches

Hi there, My experience of Tamoxifen was terrible. I took it for nearly 4 weeks and am now having 10 day break to see if it is cause of side effects. Feeling more myself after 9 days without depression muscle, joint and teeth pain (had a major foot op in oct just before diagnosed with bc and Tam makes surgery bone repair worse), also extreme tiredness, hot sweats not being able to cope with easy tasks and nausea. Have been told there is no alternative so dreading next 5 years. How does anyone else cope with these side effects?
Don't know about anyone else but the mastectomy (2 ops) and radiotherapy wern't as trying. Will be seeing a homeopathic dr soon which may be able to help as think that should not take any supplements as cancer oestrogen positive. I live in Farnce and although treatment been very good there is not alot of support after with someone to ask.

Guest user
Not applicable

Re: Tamoxifen and muscle twitches

Hi there

i've been on tamoxifen for 6 months now and have had a whole host of minor side-effects. I had about 3 weeks of terrible cramp in my legs and feet but only at night. At the same time but during the day I noticed that I had a lot of muscle twitching in my legs. I only realised that was what it was as I thought my mobile kept vibrating but not ringing ( I carry it in my trouser pocket) but then realised it was my muscles twitching. After about 3 weeks the twitching stopped but still get the odd cramp in my feet. I don't know if the twitching caused the cramps or not,

hazelmary
Member

Re: Tamoxifen and muscle twitches

Hello

Just saw your post. I get what I call a muscle spasm in my back, don't know whether its the tamoxifen(been on it 5 years, now about to change to fermar) but it could be. It usually happens when I'm tired and I have had it on & off for a while.

Hazel

Guest user
Not applicable

Tamoxifen and muscle twitches

Hi. Anyone suffer from muscle twitches whilst on Tamoxifen? Mine are still very infrequent but are getting more frequent. They are like a very small involuntary twitch of a muscle. I had my operation last year, radiotherapy but no chemo and have been on Tamoxifen for nearly a year.I suffer lots of hot sweats so I know my body not happy on Taxoxifen. I see specialist next week so will be discussing.